Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Rashes on legs and butt after vaccination in children, presence of red spots. Taken cortisone, baby benadryl, baby tylenol for fever, calamine lotion. Cause of rashes and red spots?

Went to a water park with family two days after our 13-month-old got shots ( MMR , chicken pox , and one more). Although they looked a little different, both our 13-month-old and her 20-month-old cousin got rashes on their legs/butt, although we thought they looked like an allergic reaction to sunscreen (although they were two different types of sunscreen. The 20-month-old seemed more bothered by the heat, and the next day we went to the same waterpark again. It wasn t until a day or two later that we noticed our 13-month-old s red spots had changed from looking like an alleric reaction/poison ivy almost raised area to being a lot of dots over her legs and butt. Our in-laws reported that the 20-month-old had a similar rash (we did not see it to know it to be the same), but that it cleared up in a few days; however, the 20-month-old s 4-year-old sister got a similar rash bumps on her legs and bumps. Our 3-year-old has not developed a rash of any kind at all, but now that we are a week away from the water park, we re concerned about what it is and if this is not something that will run its course as it appeared to with our 20-month-old niece. We tried cortisone at the end of last week, and that seemed to do nothing; we used baby benadryl , but that just seemed to keep the baby awake; we gave some baby tylenol while she had the fever, but apart from a couple days after getting home from the water park, she doesn t seem to have a fever, although she doesn t seem to be feeling great; we have used calamine lotion, but she isn t itching at anything a whole bunch, but since the calamine lotion seems to be drying out the bumps and perhaps the situation is improving, we have continued to do that.
Asked On : Thu, 7 Jun 2012
Answers:  1 Views:  655
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hello jjohnson,
Only on july 3rd,2012 I saw your question posted on Jun 7th.Though clearly late, it may benefit people who face similar situation.
What is the rash and why did it come? We will try to provide the answer.
All rashes, which are raised, are due to two reasons. Something wrong inside the body and something is coming from outside.
Inside the body it can be due to
1. Blood infections or problems
2. Urinary tract infection
3. Gut infection
4. Caries teeth.
With out high fever blood problems are unlikely. More over the blood problems will cause lesions all over the body.
Same is the case with urinary infection, beside pain, itching, burning sensation while passing urine.
Gut infection can cause diarrhoea, oil stained stools.
Of course 13 months usually will not have caries teeth.
Then the problem should have come from outside
Outside problems are in two groups
Through the mouth
1. The drugs we are giving
2. The diet we have given
B. Through the skin
1. Playing in the dust
2. Playing near plants
3.Insect bite
4. the dress we have used
5. Chemicals
6. Water
we have used for bathing and washing clothes
Most probably your child had a combination these most probably child had a combination of the above six problems
the best first aid is to use tap water sponging.
Most of the time the rash disappears
Hopefully your child has settled
Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor